Alert archive / Pennsylvania / Snow Squall Warnings in 2026
Snow Squall Warning 21, NWS State College, PA
NWS State College, PA issued this snow squall warning at Jan 11, 2026, 4:06 PM EST for Centre County, Clearfield County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2026, 4:06 PM EST (21:06 UTC)
- Expired
- Jan 11, 2026, 5:00 PM EST
- In force
- 54 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Centre County, PA, Clearfield County, PA
The radar
The State College radar (KCCX), 16 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 111 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445
WWUS51 KCTP 112106
SQWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service State College PA
406 PM EST Sun Jan 11 2026
PAC027-033-112200-
/O.NEW.KCTP.SQ.W.0021.260111T2106Z-260111T2200Z/
Centre PA-Clearfield PA-
406 PM EST Sun Jan 11 2026
The National Weather Service in State College PA has issued a
* Snow Squall Warning for...
Central Centre County in central Pennsylvania...
East central Clearfield County in central Pennsylvania...
* Until 500 PM EST.
* At 405 PM EST, a dangerous snow squall was located along a line
extending from Plymptonville to near Snow Shoe, moving east at 50
mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and visibility rapidly falling to less than
one-quarter mile. Wind gusts up to 35 mph.
SOURCE...Radar and webcams.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
For those driving on Interstate 80, this includes areas between the
Kylertown and Lamar exits, specifically from mile markers 133 to 166.
This includes Interstate 99 from mile markers 84 to 85.
Locations impacted include...
Bellefonte, Zion, Milesburg, Snow Shoe, Clarence, Moshannon, Bald
Eagle State Park, Howard, Grassflat, Kylertown, and Unionville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 4103 7762 4094 7761 4092 7771 4091 7790
4094 7816 4105 7818 4106 7784
TIME...MOT...LOC 2105Z 274DEG 44KT 4109 7843 4095 7797
SNOW SQUALL...OBSERVED
$$
Bauco
This warning encompasses PennDOT CMS Boards
D_D2_80 E-145.5_35 (Centre)...
D_D2_80 E-153.8_13 (Centre)...
D_D2_80 E-158.2_14 (Centre)...
D_D2_80 W-146.4_Rest Area_SP6 (Centre)...
D_D2_80 W-153.8_36 (Centre)...
D_D2_80 W-159.1_15 (Centre)...
D_D2_80 W_165.9_12 (Centre)...
D_D2_99 S-84.8_11 (Centre)...
and D_D2_80 W-134.9_40 (Clearfield).1 follow-up statement
801
WWUS51 KCTP 112155
SQWCTP
Snow Squall Warning
National Weather Service State College PA
455 PM EST Sun Jan 11 2026
PAC027-033-112205-
/O.EXP.KCTP.SQ.W.0021.000000T0000Z-260111T2200Z/
Centre PA-Clearfield PA-
455 PM EST Sun Jan 11 2026
...THE SNOW SQUALL WARNING FOR CENTRAL CENTRE AND EAST CENTRAL
CLEARFIELD COUNTIES WILL EXPIRE AT 500 PM EST...
The snow squall that prompted the warning has weakened and exited the
area. Therefore, the snow squall warning will be allowed to expire.
&&
LAT...LON 4103 7762 4094 7761 4092 7771 4091 7790
4094 7816 4105 7818 4106 7784
TIME...MOT...LOC 2155Z 274DEG 44KT 4105 7764 4090 7718
$$
Bauco
No PennDOT CMS Boards are encompassed by this warning.What forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this snow squall warning went out at Jan 11, 3:02 PM EST, 1 hour 4 minutes earlier. Its key messages:
- 1) Snow of varying intensity continues this afternoon and evening, steadiest in the Laurel Highlands. 2) Gusty winds anticipated this afternoon and evening, with the strongest winds from 4pm - Midnight tonight. 3) Quieter/mainly dry weather to start the week, with moderating temperatures from Tuesday into Wednesday. 4) The potential remains for a storm system to develop over the Mid-Atlantic and impact Pennsylvania later in the week, with snow or a wintry mix. However, a wide range of outcomes are still on the table, including that the storm will fail to form at all. Stay tuned for later forecasts.
Area forecast discussion, Jan 11, 3:02 PM EST, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service State College PA 302 PM EST Sun Jan 11 2026 .WHAT HAS CHANGED... *Although snow squalls from earlier today have pushed east of the area, scattered snow showers capable of briefly heavy snow linger across central PA. A sfc trough arriving from the NW this evening may briefly force a more organized line of snow showers/squalls between 4 and 7 pm, before snow shower activity tapers off later tonight. && .KEY MESSAGES... 1) Snow of varying intensity continues this afternoon and evening, steadiest in the Laurel Highlands. 2) Gusty winds anticipated this afternoon and evening, with the strongest winds from 4pm - Midnight tonight. 3) Quieter/mainly dry weather to start the week, with moderating temperatures from Tuesday into Wednesday. 4) The potential remains for a storm system to develop over the Mid-Atlantic and impact Pennsylvania later in the week, with snow or a wintry mix. However, a wide range of outcomes are still on the table, including that the storm will fail to form at all. Stay tuned for later forecasts. && .DISCUSSION... KEY MESSAGE 1... A broken line of heavy snow squalls pushed across central PA this morning and early this afternoon as the axis of a vigorous trough moved overhead. In its wake, scattered snow showers continue to move across central PA, with more persistent snow in the Laurel Highlands. There has also been a trend in the past hour for snow showers to become more numerous in Clearfield and Northern Centre Counties, just upstream of Interstate 80. Snow showers may continue to become more numerous through 7 PM as a sfc trough moves in from the NW. It is not out of the question that additional snow squall warnings are needed later today. A quick approach of a surface-850 mb ridge axis later tonight into early Monday should bring snow shower and lake effect activity to a relatively quick end. KEY MESSAGE 2... Gusty winds anticipated this afternoon and evening. The best surface pressure rises and downward momentum transfer characteristics will reside over northwest and central PA during the late afternoon and evening hours. Based on model sounding projections, wind gusts will likely top out in the 30-35 kt range for most, which is below Wind Advisory criteria. However, downsloping W-NW flow off the Laurels will add some acceleration just downstream, and thus we've maintained the Wind Advisory for Cambria, Somerset, Blair, and Bedford counties, where winds could gust up to 55 mph. KEY MESSAGE 3... Quieter/mainly dry weather to start the week, with moderating temperatures from Tuesday into Wednesday. High pressure at the surface and short-wave ridging aloft are expected to provide fair/uneventful weather to start the week. Monday looks seasonably chilly and still breezy, but less windy as compared to Sunday. Readings should warm back into the 40s for most on Tuesday, as warm advection commences on increasing SW flow. KEY MESSAGE 4... The potential remains for a storm system to develop over the Mid-Atlantic and impact Pennsylvania later in the week, with snow or a wintry mix. However, a wide range of outcomes are still on the table, including that the storm will fail to form at all. Stay tuned for later forecasts. An initial mid-week cold frontal passage, accompanied by rain showers, could turn more interesting Wednesday night and Thursday, as the front stalls just east and south of the Commonwealth. Some model projections bring a surface wave northeast along the front, with wintry precipitation developing back into at least parts of central PA. Latest NBM suggests roughly a 20 pct chance of at least Winter Weather Advisory level snowfall, with a large spread in potential accumulation. Key model differences remain, and sensible weather during this period will be driven by small-scale sensitivities in the upper- level pattern, which are inherently hard to pin down this far out. Please stay tuned for later forecast updates. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Snow showers and a few heavier snow squalls will remain possible across much of central Pennsylvania through the afternoon. The best chance of IFR conditions will be at BFD where lake effect snow bands will be most persistent, but any airfield that sees snow showers move directly overhead may see brief periods of MVFR or IFR conditions. Much of the snow will come to an end by 00Z, though it could linger for a few more hours at BFD. Low clouds will produce MVFR conditions at BFD and JST through the night, but confidence is low on just how far east these clouds get. We stuck close to the HREF and the LAMP for the 18Z TAF package, keeping all other airfields VFR, but it would not be surprising to see a few hours of MVFR ceilings at AOO and UNV as well. Gusty west-northwest winds will continue through the rest of today, with gusts of 25 to 35 knots likely (up to 40 knots at JST and AOO). Wind gusts decrease a little after 06Z, though we likely will see gusts of 20 to 30 knots through the night. Low clouds across the western half of the area slowly break up Monday morning, giving way to VFR conditions at all TAF sites by 18Z. Outlook... Mon Night-Wed...Mainly VFR. Thu-Fri...Chance of snow showers, perhaps mixing with rain in the southeast. && .CTP WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM EST Monday for PAZ024-025-033-034. Winter Weather Advisory until 1 AM EST Monday for PAZ033. && WHAT HAS CHANGED...Colbert KEY MESSAGES...Jurewicz/Colbert DISCUSSION...Jurewicz/Colbert AVIATION...Bauco
Hazardous weather outlook, Jan 11, 3:27 AM EST, 12 hours 39 minutes before
Hazardous Weather Outlook National Weather Service State College PA 327 AM EST Sun Jan 11 2026 PAZ036-056>059-063>066-120830- Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- 327 AM EST Sun Jan 11 2026 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wind gusts over 40 mph are possible this afternoon. Windy conditions will blow around unsecured objects and result in difficult driving for high profile vehicles. Isolated snow showers are possible this afternoon as well. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ024-025-034-120830- Cambria-Blair-Bedford- 327 AM EST Sun Jan 11 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ033-120830- Somerset- 327 AM EST Sun Jan 11 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO 1 AM EST MONDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-017>019-026>028-035-037-041-042-045-046-049>053- 120830- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Huntingdon-Mifflin-Juniata-Fulton- Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming- Union-Snyder-Montour-Northumberland-Columbia- 327 AM EST Sun Jan 11 2026 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Snow showers are expected to develop today, and persist into this evening, with generally minor accumulations possible. Embedded snow squalls are possible later this morning into the early afternoon. Wind gusts over 40 mph are possible this afternoon. Windy conditions will blow around unsecured objects and result in difficult driving for high profile vehicles. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 11, 12:50 PM EST, 3 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1250 PM EST Sun Jan 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM Snow Squall 1 NW Port Allegany 41.82N 78.29W
01/11/2026 McKean PA 911 Call Center
Car crash at the intersection of US 6 and PA
155 during a snow squall.
&&
NPBLocal storm report, Jan 11, 12:52 PM EST, 3 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1252 PM EST Sun Jan 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM Snow Squall 1 WSW Seven Mountains 40.73N 77.64W
01/11/2026 Mifflin PA Dept of Highways
Rapid visibility drop below one quarter of a
mile within heavy snow on US 322.
&&
NPBLocal storm report, Jan 11, 12:58 PM EST, 3 hours 8 minutes before
Preliminary Local Storm Report...Summary
National Weather Service State College PA
1258 PM EST Sun Jan 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM Snow Squall Grand Canyon Regional A 41.73N 77.40W
01/11/2026 Tioga PA AWOS
Visibility of one quarter mile observed
within a snow squall.
1235 PM Snow Squall 5 SSW Blossburg 41.62N 77.12W
01/11/2026 Tioga PA Dept of Highways
Visibility below a quarter of a mile
observed with heavy snow within a snow
squall at Bloss Mountain.
1205 PM Snow Squall 1 WSW Seven Mountains 40.73N 77.64W
01/11/2026 Mifflin PA Dept of Highways
Rapid visibility drop below one quarter of a
mile within heavy snow on US 322.
1018 AM Snow Squall KBFD 41.80N 78.64W
01/11/2026 McKean PA ASOS
Bradford Regional Airport reports one
quarter mile visibility and heavy snow.
1043 AM Snow Squall 1 NW Port Allegany 41.82N 78.29W
01/11/2026 McKean PA 911 Call Center
Car crash at the intersection of US 6 and PA
155 during a snow squall.
1010 AM Snow Squall 1 W James City 41.62N 78.84W
01/11/2026 Elk PA Trained Spotter
Reports heavy snow with visibility dropping
to approximately 250 to 300 feet within a
snow squall.
1130 AM Snow Squall 4 WNW Port Matilda 40.83N 78.11W
01/11/2026 Centre PA Trained Spotter
Car crash on the southbound lane of Route
322 west of Port Matilda during a snow
squall. No injuries reported.
1130 AM Snow Squall 1 NE Port Matilda 40.81N 78.04W
01/11/2026 Centre PA Dept of Highways
Heavy snow accumulating on Interstate 99
with low visibility below one quarter of a
mile within a snow squall.
1048 AM Snow Squall 2 NE Geistown 40.32N 78.83W
01/11/2026 Cambria PA ASOS
John Murtha Johnstown Cambria County Airport
reports one quarter visibility with heavy
snow within a snow squall.
&&
NPBLocal storm report, Jan 11, 1:55 PM EST, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
155 PM EST Sun Jan 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM Snow Squall 4 NE Laporte 41.46N 76.44W
01/11/2026 Sullivan PA Dept of Highways
Visibility below one quarter of a mile with
heavy snow in a snow squall.
&&
JCBSpecial weather statement, Jan 11, 2:34 PM EST, 1 hour 32 minutes before
Special Weather Statement National Weather Service State College PA 234 PM EST Sun Jan 11 2026 PAZ004>006-010>012-017>019-024>027-033-034-037-041-042-045-046- 112130- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Somerset-Bedford-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming- 234 PM EST Sun Jan 11 2026 ...SCATTERED BURSTS OF MODERATE TO BRIEFLY HEAVY SNOW... Scattered snow showers producing moderate to briefly heavy snow will impact the area this afternoon. These bursts of snow may quickly reduce visibility to less than half a mile and result in slick roads, increasing the potential for accidents. Use extra caution while driving and leave plenty of distance between you and cars ahead. Colbert
Local storm report, Jan 11, 3:51 PM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
351 PM EST Sun Jan 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Snow Squall 1 S S.b. Elliot State P 41.10N 78.53W
01/11/2026 Clearfield PA Dept of Highways
Visibility dropped below one quarter of a
mile within heavy snow associated with a
snow squall.
&&
NPBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 10:04 AM EST | Snow Squall Warning | CTP | Cambria, Clearfield, Somerset | 86 min |
| Jan 11, 10:07 AM EST | Snow Squall Warning | CTP | Elk, McKean, Potter | 68 min |
| Jan 11, 10:57 AM EST | Snow Squall Warning | CTP | Bedford, Blair, Centre, Huntingdon | 63 min |
| Jan 11, 10:59 AM EST | Snow Squall Warning | CTP | Potter, Tioga | 61 min |
| Jan 11, 11:54 AM EST | Snow Squall Warning | CTP | Lycoming, Tioga | 66 min |
| Jan 11, 1:02 PM EST | Snow Squall Warning | CTP | Lycoming, Sullivan | 73 min |
| Jan 11, 3:30 PM EST | Snow Squall Warning | CTP | Centre, Clinton | 50 min |
| Jan 11, 3:46 PM EST | Snow Squall Warning | CTP | Clearfield | 44 min |
| Jan 11, 4:00 PM EST | Snow Squall Warning | CTP | Bedford, Blair | 15 min |
| Jan 11, 4:31 PM EST | Snow Squall Warning | CTP | Elk | 29 min |
| Jan 11, 4:40 PM EST | Special Weather Statement | CTP | Mifflin | 35 min |
| Jan 11, 5:19 PM EST | Snow Squall Warning | CTP | Clearfield | 26 min |
| Jan 11, 5:37 PM EST | Snow Squall Warning | CTP | Cameron, Centre, Clearfield, Clinton, Elk | 55 min |
Nearby
Snow Squall Warnings in Pennsylvania, 2026Every snow squall warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.